• Previous Article
    Classification of nonnegative traveling wave solutions for the 1D degenerate parabolic equations
  • DCDS-B Home
  • This Issue
  • Next Article
    Local and parallel finite element algorithms for the incompressible Navier-Stokes equations with damping
doi: 10.3934/dcdsb.2021307
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

On weak (measure-valued)-strong uniqueness for compressible MHD system with non-monotone pressure law

School of Mathematical Sciences, Zhejiang University, Hangzhou 310027, China

* Corresponding author: Ting Zhang

Received  June 2021 Revised  November 2021 Early access January 2022

In this paper, we define a renormalized dissipative measure-valued (rDMV) solution of the compressible magnetohydrodynamics (MHD) equations with non-monotone pressure law. We prove the existence of the rDMV solutions and establish a suitable relative energy inequality. And we obtain the weak (measure-valued)-strong uniqueness property of this rDMV solution with the help of the relative energy inequality.

Citation: Yu Liu, Ting Zhang. On weak (measure-valued)-strong uniqueness for compressible MHD system with non-monotone pressure law. Discrete and Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2021307
References:
[1]

D. Bresch and P.-E. Jabin, Global existence of weak solutions for compressible Navier-Stokes equations: Thermodynamically unstable pressure and anisotropic viscous stress tensor, Ann. of Math., 188 (2018), 577-684.  doi: 10.4007/annals.2018.188.2.4.

[2]

J. BřezinaE. Feireisl and A. Novotný, Stability of strong solutions to the Navier-Stokes-Fourier system, SIAM J. Math. Anal., 52 (2020), 1761-1785.  doi: 10.1137/18M1223022.

[3]

H. Cabannes, Theoretical Magnetofluiddynamics, Academic Press, 1970.

[4]

T. ChangB. J. Jin and A. Novotný, Compressible Navier-Stokes system with general inflow-out flow boundary data, SIAM J. Math. Anal., 51 (2019), 1238-1278.  doi: 10.1137/17M115089X.

[5]

N. Chaudhuri, On weak-strong uniqueness for compressible Navier-Stokes system with general pressure laws, Nonlinear Anal. Real World Appl., 49 (2019), 250-267.  doi: 10.1016/j.nonrwa.2019.03.004.

[6]

N. Chaudhuri, On weak (measure-valued)-strong uniqueness for compressible Navier-Stokes system with non-monotone pressure law, J. Math. Fluid Mech., 22 (2020), Paper No. 17, 13 pp. doi: 10.1007/s00021-019-0465-y.

[7]

G.-Q. Chen and D. Wang, Global solutions of nonlinear magnetohydrodynamics with large initial data, J. Differential Equations, 182 (2002), 344-376.  doi: 10.1006/jdeq.2001.4111.

[8]

G.-Q. Chen and D. Wang, Existence and continuous dependence of large solutions for the magnetohydrodynamic equations, Z. Angew. Math. Phys., 54 (2003), 608-632.  doi: 10.1007/s00033-003-1017-z.

[9]

R. J. Diperna, Measure-valued solutions to conservation laws, Arch. Ration. Mech. Anal., 88 (1985), 223-270.  doi: 10.1007/BF00752112.

[10]

B. Ducomet and E. Feireisl, The equations of magnetohydrodynamics: on the interaction between matter and radiation in the evolution of gaseous stars, Comm. Math. Phys., 266 (2006), 595-629.  doi: 10.1007/s00220-006-0052-y.

[11]

J. FanS. Jiang and G. Nakamura, Vanishing shear viscosity limit in the magnetohydrodynamic equations, Comm. Math. Phys., 270 (2007), 691-708.  doi: 10.1007/s00220-006-0167-1.

[12]

D. Fang and T. Zhang, Compressible Navier-Stokes equations with vacuum state in the case of general pressure law, Math. Methods Appl. Sci., 29 (2006), 1081-1106.  doi: 10.1002/mma.708.

[13]

E. Feireisl, On compactness of solutions to the compressible isentropic Navier-Stokes equations when the density is not square integrable, Comment. Math. Univ. Carolin., 42 (2001), 83-98. 

[14]

E. Feireisl, Compressible Navier-Stokes equations with a non-monotone pressure law, J. Differential Equations, 184 (2002), 97-108.  doi: 10.1006/jdeq.2001.4137.

[15]

E. Feireisl, On weak-strong uniqueness for the compressible Navier-Stokes system with non-monotone pressure law, Comm. Partial Differential Equations, 44 (2019), 271-278.  doi: 10.1080/03605302.2018.1543319.

[16]

E. Feireisl, P. Gwiazda, A. Świerczewska-Gwiazda and E. Wiedemann, Dissipative measure-valued solutions to the compressible Navier-Stokes system, Calc. Var. Partial Differential Equations, 55 (2016), Art. 141, 20 pp. doi: 10.1007/s00526-016-1089-1.

[17]

E. FeireislB. J. Jin and A. Novotný, Relative entropies, suitable weak solutions and weak-strong uniqueness for the compressible Navier-Stokes system, J. Math. Fluid Mech., 14 (2012), 717-730.  doi: 10.1007/s00021-011-0091-9.

[18]

E. FeireislA. Novotný and H. Petzeltová, On the existence of globally defined weak solutions to the Navier-Stokes equations, J. Math. Fluid Mech., 3 (2001), 358-392.  doi: 10.1007/PL00000976.

[19]

P. G. Fernández-Dalgo and O. Jarrín, Weak-strong uniqueness in weighted $L^2$ spaces and weak suitable solutions in local Morrey spaces for the MHD equations, J. Differential Equations, 271 (2021), 864-915.  doi: 10.1016/j.jde.2020.09.017.

[20]

H. Freistühler and P. Szmolyan, Existence and bifurcation of viscous profiles for all intermediate magnetohydrodynamic shock waves, SIAM J. Math. Anal., 26 (1995), 112-128.  doi: 10.1137/S0036141093247366.

[21]

P. Germain, Weak-strong uniqueness for the isentropic compressible Navier-Stokes system, J. Math. Fluid Mech., 13 (2011), 137-146.  doi: 10.1007/s00021-009-0006-1.

[22]

P. GwiazdaA. Świerczewska-Gwiazda and E. Wiedemann, Weak-strong uniqueness for measure-valued solutions of some compressible fluid models, Nonlinearity, 28 (2015), 3873-3890.  doi: 10.1088/0951-7715/28/11/3873.

[23]

D. Hoff, Global solutions of the Navier-Stokes equations for multidimensional compressible flow with discontinuous initial data, J. Differential Equations, 120 (1995), 215-254.  doi: 10.1006/jdeq.1995.1111.

[24]

D. Hoff, Strong convergence to global solutions for multidimensional flows of compressible, viscous fluids with polytropic equations of state and discontinuous initial data, Arch. Ration. Mech. Anal., 132 (1995), 1-14.  doi: 10.1007/BF00390346.

[25]

D. Hoff and E. Tsyganov, Uniqueness and continuous dependence of weak solutions in compressible magnetohydrodynamics, Z. Angew. Math. Phys., 56 (2005), 791-804.  doi: 10.1007/s00033-005-4057-8.

[26]

X. Hu and D. Wang, Global existence and large-time behavior of solutions to the three-dimensional equations of compressible magnetohydrodynamic flows, Arch. Ration. Mech. Anal., 197 (2010), 203-238.  doi: 10.1007/s00205-010-0295-9.

[27] P.-L. Lions, Mathematical Topics in Fluid Mechanics, vol. 2. Compressible Models, New York: The Clarendon Press; Oxford University Press, 1998. 
[28]

Y. Liu and T. Zhang, Global weak solutions to a 2D compressible non-resistivity MHD system with non-monotone pressure law and nonconstant viscosity, J. Math. Anal. Appl., 502 (2021), Paper No. 125244, 38 pp. doi: 10.1016/j.jmaa.2021.125244.

[29]

J. Neustupa, Measure-valued solutions of the Euler and Navier-Stokes equations for compressible barotropic fluids, Math. Nachr., 163 (1993), 217-227.  doi: 10.1002/mana.19931630119.

[30]

D. Wang, Large solutions to the initial-boundary value problem for planar magnetohydrodynamics, SIAM J. Appl. Math., 63 (2003), 1424-1441.  doi: 10.1137/S0036139902409284.

[31]

W. Yan, On weak-strong uniqueness property for full compressible magnetohydrodynamics flows, Cent. Eur. J. Math., 11 (2013), 2005-2019.  doi: 10.2478/s11533-013-0297-6.

[32]

Y.-F. YangC. Dou and Q. Ju, Weak-strong uniqueness property for the magnetohydrodynamic equations of three-dimensional compressible isentropic flows, Nonlinear Anal., 85 (2013), 23-30.  doi: 10.1016/j.na.2013.02.015.

show all references

References:
[1]

D. Bresch and P.-E. Jabin, Global existence of weak solutions for compressible Navier-Stokes equations: Thermodynamically unstable pressure and anisotropic viscous stress tensor, Ann. of Math., 188 (2018), 577-684.  doi: 10.4007/annals.2018.188.2.4.

[2]

J. BřezinaE. Feireisl and A. Novotný, Stability of strong solutions to the Navier-Stokes-Fourier system, SIAM J. Math. Anal., 52 (2020), 1761-1785.  doi: 10.1137/18M1223022.

[3]

H. Cabannes, Theoretical Magnetofluiddynamics, Academic Press, 1970.

[4]

T. ChangB. J. Jin and A. Novotný, Compressible Navier-Stokes system with general inflow-out flow boundary data, SIAM J. Math. Anal., 51 (2019), 1238-1278.  doi: 10.1137/17M115089X.

[5]

N. Chaudhuri, On weak-strong uniqueness for compressible Navier-Stokes system with general pressure laws, Nonlinear Anal. Real World Appl., 49 (2019), 250-267.  doi: 10.1016/j.nonrwa.2019.03.004.

[6]

N. Chaudhuri, On weak (measure-valued)-strong uniqueness for compressible Navier-Stokes system with non-monotone pressure law, J. Math. Fluid Mech., 22 (2020), Paper No. 17, 13 pp. doi: 10.1007/s00021-019-0465-y.

[7]

G.-Q. Chen and D. Wang, Global solutions of nonlinear magnetohydrodynamics with large initial data, J. Differential Equations, 182 (2002), 344-376.  doi: 10.1006/jdeq.2001.4111.

[8]

G.-Q. Chen and D. Wang, Existence and continuous dependence of large solutions for the magnetohydrodynamic equations, Z. Angew. Math. Phys., 54 (2003), 608-632.  doi: 10.1007/s00033-003-1017-z.

[9]

R. J. Diperna, Measure-valued solutions to conservation laws, Arch. Ration. Mech. Anal., 88 (1985), 223-270.  doi: 10.1007/BF00752112.

[10]

B. Ducomet and E. Feireisl, The equations of magnetohydrodynamics: on the interaction between matter and radiation in the evolution of gaseous stars, Comm. Math. Phys., 266 (2006), 595-629.  doi: 10.1007/s00220-006-0052-y.

[11]

J. FanS. Jiang and G. Nakamura, Vanishing shear viscosity limit in the magnetohydrodynamic equations, Comm. Math. Phys., 270 (2007), 691-708.  doi: 10.1007/s00220-006-0167-1.

[12]

D. Fang and T. Zhang, Compressible Navier-Stokes equations with vacuum state in the case of general pressure law, Math. Methods Appl. Sci., 29 (2006), 1081-1106.  doi: 10.1002/mma.708.

[13]

E. Feireisl, On compactness of solutions to the compressible isentropic Navier-Stokes equations when the density is not square integrable, Comment. Math. Univ. Carolin., 42 (2001), 83-98. 

[14]

E. Feireisl, Compressible Navier-Stokes equations with a non-monotone pressure law, J. Differential Equations, 184 (2002), 97-108.  doi: 10.1006/jdeq.2001.4137.

[15]

E. Feireisl, On weak-strong uniqueness for the compressible Navier-Stokes system with non-monotone pressure law, Comm. Partial Differential Equations, 44 (2019), 271-278.  doi: 10.1080/03605302.2018.1543319.

[16]

E. Feireisl, P. Gwiazda, A. Świerczewska-Gwiazda and E. Wiedemann, Dissipative measure-valued solutions to the compressible Navier-Stokes system, Calc. Var. Partial Differential Equations, 55 (2016), Art. 141, 20 pp. doi: 10.1007/s00526-016-1089-1.

[17]

E. FeireislB. J. Jin and A. Novotný, Relative entropies, suitable weak solutions and weak-strong uniqueness for the compressible Navier-Stokes system, J. Math. Fluid Mech., 14 (2012), 717-730.  doi: 10.1007/s00021-011-0091-9.

[18]

E. FeireislA. Novotný and H. Petzeltová, On the existence of globally defined weak solutions to the Navier-Stokes equations, J. Math. Fluid Mech., 3 (2001), 358-392.  doi: 10.1007/PL00000976.

[19]

P. G. Fernández-Dalgo and O. Jarrín, Weak-strong uniqueness in weighted $L^2$ spaces and weak suitable solutions in local Morrey spaces for the MHD equations, J. Differential Equations, 271 (2021), 864-915.  doi: 10.1016/j.jde.2020.09.017.

[20]

H. Freistühler and P. Szmolyan, Existence and bifurcation of viscous profiles for all intermediate magnetohydrodynamic shock waves, SIAM J. Math. Anal., 26 (1995), 112-128.  doi: 10.1137/S0036141093247366.

[21]

P. Germain, Weak-strong uniqueness for the isentropic compressible Navier-Stokes system, J. Math. Fluid Mech., 13 (2011), 137-146.  doi: 10.1007/s00021-009-0006-1.

[22]

P. GwiazdaA. Świerczewska-Gwiazda and E. Wiedemann, Weak-strong uniqueness for measure-valued solutions of some compressible fluid models, Nonlinearity, 28 (2015), 3873-3890.  doi: 10.1088/0951-7715/28/11/3873.

[23]

D. Hoff, Global solutions of the Navier-Stokes equations for multidimensional compressible flow with discontinuous initial data, J. Differential Equations, 120 (1995), 215-254.  doi: 10.1006/jdeq.1995.1111.

[24]

D. Hoff, Strong convergence to global solutions for multidimensional flows of compressible, viscous fluids with polytropic equations of state and discontinuous initial data, Arch. Ration. Mech. Anal., 132 (1995), 1-14.  doi: 10.1007/BF00390346.

[25]

D. Hoff and E. Tsyganov, Uniqueness and continuous dependence of weak solutions in compressible magnetohydrodynamics, Z. Angew. Math. Phys., 56 (2005), 791-804.  doi: 10.1007/s00033-005-4057-8.

[26]

X. Hu and D. Wang, Global existence and large-time behavior of solutions to the three-dimensional equations of compressible magnetohydrodynamic flows, Arch. Ration. Mech. Anal., 197 (2010), 203-238.  doi: 10.1007/s00205-010-0295-9.

[27] P.-L. Lions, Mathematical Topics in Fluid Mechanics, vol. 2. Compressible Models, New York: The Clarendon Press; Oxford University Press, 1998. 
[28]

Y. Liu and T. Zhang, Global weak solutions to a 2D compressible non-resistivity MHD system with non-monotone pressure law and nonconstant viscosity, J. Math. Anal. Appl., 502 (2021), Paper No. 125244, 38 pp. doi: 10.1016/j.jmaa.2021.125244.

[29]

J. Neustupa, Measure-valued solutions of the Euler and Navier-Stokes equations for compressible barotropic fluids, Math. Nachr., 163 (1993), 217-227.  doi: 10.1002/mana.19931630119.

[30]

D. Wang, Large solutions to the initial-boundary value problem for planar magnetohydrodynamics, SIAM J. Appl. Math., 63 (2003), 1424-1441.  doi: 10.1137/S0036139902409284.

[31]

W. Yan, On weak-strong uniqueness property for full compressible magnetohydrodynamics flows, Cent. Eur. J. Math., 11 (2013), 2005-2019.  doi: 10.2478/s11533-013-0297-6.

[32]

Y.-F. YangC. Dou and Q. Ju, Weak-strong uniqueness property for the magnetohydrodynamic equations of three-dimensional compressible isentropic flows, Nonlinear Anal., 85 (2013), 23-30.  doi: 10.1016/j.na.2013.02.015.

[1]

Hongjun Gao, Šárka Nečasová, Tong Tang. On weak-strong uniqueness and singular limit for the compressible Primitive Equations. Discrete and Continuous Dynamical Systems, 2020, 40 (7) : 4287-4305. doi: 10.3934/dcds.2020181

[2]

Ammari Zied, Liard Quentin. On uniqueness of measure-valued solutions to Liouville's equation of Hamiltonian PDEs. Discrete and Continuous Dynamical Systems, 2018, 38 (2) : 723-748. doi: 10.3934/dcds.2018032

[3]

Wenjing Zhao. Weak-strong uniqueness of incompressible magneto-viscoelastic flows. Communications on Pure and Applied Analysis, 2020, 19 (5) : 2907-2917. doi: 10.3934/cpaa.2020127

[4]

Etienne Emmrich, Robert Lasarzik. Weak-strong uniqueness for the general Ericksen—Leslie system in three dimensions. Discrete and Continuous Dynamical Systems, 2018, 38 (9) : 4617-4635. doi: 10.3934/dcds.2018202

[5]

Cleopatra Christoforou, Myrto Galanopoulou, Athanasios E. Tzavaras. Measure-valued solutions for the equations of polyconvex adiabatic thermoelasticity. Discrete and Continuous Dynamical Systems, 2019, 39 (11) : 6175-6206. doi: 10.3934/dcds.2019269

[6]

Maria Michaela Porzio, Flavia Smarrazzo, Alberto Tesei. Radon measure-valued solutions of unsteady filtration equations. Discrete and Continuous Dynamical Systems, 2022  doi: 10.3934/dcds.2022040

[7]

Zhiming Guo, Zhi-Chun Yang, Xingfu Zou. Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case. Communications on Pure and Applied Analysis, 2012, 11 (5) : 1825-1838. doi: 10.3934/cpaa.2012.11.1825

[8]

Xianpeng Hu, Hao Wu. Long-time behavior and weak-strong uniqueness for incompressible viscoelastic flows. Discrete and Continuous Dynamical Systems, 2015, 35 (8) : 3437-3461. doi: 10.3934/dcds.2015.35.3437

[9]

Sergiu Aizicovici, Simeon Reich. Anti-periodic solutions to a class of non-monotone evolution equations. Discrete and Continuous Dynamical Systems, 1999, 5 (1) : 35-42. doi: 10.3934/dcds.1999.5.35

[10]

Tomoyuki Suzuki. Regularity criteria in weak spaces in terms of the pressure to the MHD equations. Conference Publications, 2011, 2011 (Special) : 1335-1343. doi: 10.3934/proc.2011.2011.1335

[11]

Yong Zeng. Existence and uniqueness of very weak solution of the MHD type system. Discrete and Continuous Dynamical Systems, 2020, 40 (10) : 5617-5638. doi: 10.3934/dcds.2020240

[12]

Zhao-Xing Yang, Guo-Bao Zhang, Ge Tian, Zhaosheng Feng. Stability of non-monotone non-critical traveling waves in discrete reaction-diffusion equations with time delay. Discrete and Continuous Dynamical Systems - S, 2017, 10 (3) : 581-603. doi: 10.3934/dcdss.2017029

[13]

Abraham Solar. Stability of non-monotone and backward waves for delay non-local reaction-diffusion equations. Discrete and Continuous Dynamical Systems, 2019, 39 (10) : 5799-5823. doi: 10.3934/dcds.2019255

[14]

Rui Huang, Ming Mei, Kaijun Zhang, Qifeng Zhang. Asymptotic stability of non-monotone traveling waves for time-delayed nonlocal dispersion equations. Discrete and Continuous Dynamical Systems, 2016, 36 (3) : 1331-1353. doi: 10.3934/dcds.2016.36.1331

[15]

Pablo Amster, Manuel Zamora. Periodic solutions for indefinite singular equations with singularities in the spatial variable and non-monotone nonlinearity. Discrete and Continuous Dynamical Systems, 2018, 38 (10) : 4819-4835. doi: 10.3934/dcds.2018211

[16]

Michiel Bertsch, Flavia Smarrazzo, Andrea Terracina, Alberto Tesei. Signed Radon measure-valued solutions of flux saturated scalar conservation laws. Discrete and Continuous Dynamical Systems, 2020, 40 (6) : 3143-3169. doi: 10.3934/dcds.2020041

[17]

Azmy S. Ackleh, Vinodh K. Chellamuthu, Kazufumi Ito. Finite difference approximations for measure-valued solutions of a hierarchically size-structured population model. Mathematical Biosciences & Engineering, 2015, 12 (2) : 233-258. doi: 10.3934/mbe.2015.12.233

[18]

Alfonso Castro, Benjamin Preskill. Existence of solutions for a semilinear wave equation with non-monotone nonlinearity. Discrete and Continuous Dynamical Systems, 2010, 28 (2) : 649-658. doi: 10.3934/dcds.2010.28.649

[19]

Jun Chen, Wenyu Sun, Zhenghao Yang. A non-monotone retrospective trust-region method for unconstrained optimization. Journal of Industrial and Management Optimization, 2013, 9 (4) : 919-944. doi: 10.3934/jimo.2013.9.919

[20]

José Caicedo, Alfonso Castro, Arturo Sanjuán. Bifurcation at infinity for a semilinear wave equation with non-monotone nonlinearity. Discrete and Continuous Dynamical Systems, 2017, 37 (4) : 1857-1865. doi: 10.3934/dcds.2017078

2021 Impact Factor: 1.497

Article outline

[Back to Top]